Alert archive / South Carolina / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Columbia, SC

January 9, 2024Chesterfield County, Kershaw County, Lancaster County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jan 9, 2024, 3:26 PM EST for Chesterfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 3:26 PM EST (20:26 UTC)
Expired
Jan 9, 2024, 4:15 PM EST
In force
49 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chesterfield County, SC, Kershaw County, SC, Lancaster County, SC

The radar

The Columbia radar (KCAE), 99 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 3:30 PM ESTTSTM WND DMG4 E Heath Springs, SCLancaster EM reported trees down on Rob Neal Rd at Pinebrook Rd.
Jan 9, 3:37 PM ESTTSTM WND DMG1 Wsw Pageland, SCChesterfield EM reported power lines down on the road at Rupert Courtney Ln at McGregor St. as well as W Evans St. in Pageland. Time estimated by radar.
Jan 9, 3:40 PM ESTTSTM WND DMG4 Wsw Jefferson, SCTrees down on 8000 block of Old Jefferson Highway.
Jan 9, 3:49 PM ESTTSTM WND DMG6 Sse Jefferson, SCChesterfield EM reported power lines down on the road at Hwy 151 and Hwy 903. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 11:41 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS52 KCAE 092026
SVRCAE
SCC025-055-057-092115-
/O.NEW.KCAE.SV.W.0013.240109T2026Z-240109T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
326 PM EST Tue Jan 9 2024

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lancaster County in central South Carolina...
  Western Chesterfield County in central South Carolina...
  Central Kershaw County in central South Carolina...

* Until 415 PM EST.

* At 325 PM EST, severe thunderstorms were located along a line
  extending from 6 miles northeast of Buford to Camden, moving east
  at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Camden, Lake Wateree Dam, Pageland, Kershaw, Heath Springs,
  Westville, Cassatt, Carolina Sandhills Wildlife Refuge, Mt Pisgah,
  Buford, Mcbee, Jefferson, Ruby, Bethune, Mount Croghan, North
  Central High School, Midway Elementary School, Pine Grove Fire
  Station, Central High School, and High Point Fire Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 600 PM EST for central South
Carolina.

&&

LAT...LON 3481 8015 3438 8026 3422 8080 3482 8064
TIME...MOT...LOC 2025Z 251DEG 33KT 3482 8054 3428 8064 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
2 follow-up statements
320 
WWUS52 KCAE 092100
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
400 PM EST Tue Jan 9 2024

SCC025-055-057-092115-
/O.CON.KCAE.SV.W.0013.000000T0000Z-240109T2115Z/
Lancaster SC-Chesterfield SC-Kershaw SC-
400 PM EST Tue Jan 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EASTERN LANCASTER...WESTERN CHESTERFIELD AND NORTHEASTERN KERSHAW
COUNTIES...

At 400 PM EST, severe thunderstorms were located along a line
extending from 7 miles east of Sturdivants to near Clyde, moving east
at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Pageland, Cassatt, Carolina Sandhills Wildlife Refuge, Mt Pisgah,
Mcbee, Jefferson, Ruby, Bethune, Mount Croghan, High Point Fire
Station, and Central High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 PM EST for central South
Carolina.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3481 8015 3438 8026 3431 8048 3482 8045
TIME...MOT...LOC 2100Z 251DEG 33KT 3492 8020 3438 8030 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
332 
WWUS52 KCAE 092106
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
406 PM EST Tue Jan 9 2024

SCC025-055-057-092115-
/O.EXP.KCAE.SV.W.0013.000000T0000Z-240109T2115Z/
Lancaster SC-Chesterfield SC-Kershaw SC-
406 PM EST Tue Jan 9 2024

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LANCASTER...WESTERN
CHESTERFIELD AND NORTHEASTERN KERSHAW COUNTIES WILL EXPIRE AT 415 PM
EST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM EST for central South
Carolina.

LAT...LON 3481 8015 3438 8026 3431 8048 3482 8045
TIME...MOT...LOC 2105Z 251DEG 33KT 3493 8015 3439 8025 

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:28 PM EST, 58 minutes earlier.

Area forecast discussion, Jan 9, 2:28 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
228 PM EST Tue Jan 9 2024

.SYNOPSIS...
A strong storm system will move across the region today and
tonight. This storm system will produce very strong and gusty
winds, potential for significant severe thunderstorms and heavy
rain which could lead to river flooding. Dry weather returns for
Wednesday and Thursday with another strong low pressure system
expected for Friday and Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Impacts from the storm continue across the area today then
gradually subside tonight. A wind advisory remains in effect
from through 5 am Wednesday morning.

An ongoing line of convection is moving through the area. The
KCAE VAD wind profiler shows impressive hodographs with
plentiful 0-3 and 0-1 km SRH to support the tornado potential
that has been highlighted. The question will be instability, of
which there is limited just ahead of the line to this point.
A tornado watch remains in place for most of the area outside of
the Augusta metro with favorable shear environment. Regardless
damaging wind gusts have been widespread and will continue
through the Columbia area and east through the late afternoon
and evening.

Warm front has moved rapidly north of the area this morning with
dew points throughout the southern half of the forecast area
rising into the 60s. SPC mesoanalysis indicates winds around
925mb are up to around 60 knots with 850mb winds up to 70 knots.
As expected, stronger winds have been mixing down today with
numerous gusts above 40 mph to this point. This has led to
numerous damage reports across the forecast area outside of
storms. Wind advisory will be in place until 5am.

With anomalously high PWATs, convection with the line could see
rain rates between an 1 to 2 inches an hour. With the line
moving very quickly through the area, this is not expected to
cause widespread flash flooding issues, however, urban or poor
drainage areas could experience some lower end flooding. With
widespread moderate to heavy rain in the Upstate, however, river
flooding is expected by mid to late week. More info in the
hydrology section.

Winds remain strong and gusty behind the line of convection. As
the cold front moves east of the area this afternoon winds will
gradually begin subsiding however winds tonight will be
southwesterly around 20 mph with gusts around 30 mph.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Surface high pressure builds into the Southeast U.S. on Wednesday
and persists into Thursday. A tight pressure gradient on Wednesday
will allow winds to remain in the 15 to 25 mph range with some gusts
to 30 mph. Winds diminish Wednesday Night through Thursday with the
surface high moving overhead.

Yet another powerful upper level trough takes aim at the Southeast
U.S. on Friday. There are similarities between this event and
the one which is occurring today, however at this time there are
also notable differences. The models are depicting a strong low
level jet (60 knots), but not as extreme as today (75 knots).
In addition, The Midlands and CSRA may be in a cold air wedge
for much of the event which would result in elevated versus
surface based instability. The best estimate at this time is for
showers and a chance of thunderstorms. SPC does have the region
outlooked for severe weather.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A powerful upper level trough should be departing the region Friday
Night. There is a high probability of showers and a low to moderate
probability of embedded thunderstorms along a cold front through
midnight. It should remain windy through Saturday behind this
system.

A fast zonal flow aloft persists into early next week. Another upper
level trough should dig into the Central U.S. toward the end of the
forecast period. Thankfully at this time it does appear to be as
powerful as its recent predecessors.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Restrictions along with very strong and gusty winds to dominate
the TAF period.

A line of storms continues to advance east with very strong
winds, even outside of thunderstorms with gusts up to 50 kts,
especially within convection, mainly at the Columbia and
Orangeburg terminals with the line of storms already through
Augusta, although winds continue to be strong. Restrictions
will continue to be widespread with improvements to MVFR
ceilings and improvements in visibility as drier air funnels
into the forecast area. Winds remain strong overnight but shift
out of the southwest to westerly. VFR improvements are likely
shortly after daybreak Wednesday.

EXTENDED AVIATION OUTLOOK...Increasing confidence in
restrictions in showers and possibly thunderstorms along with
breezy and gusty winds return Friday and Friday night.

&&

.HYDROLOGY...
Moderate to heavy rainfall is expected with the strong low pressure
system late tonight into Tuesday night. Rainfall amounts are
expected to range between 1.5 and 2.5 inches with locally
higher amounts possible. The highest amounts will be in the
western Midlands and northern CSRA with higher amounts expected
across the Upstate. The potential for flash flooding is
currently low, however the storm total rainfall is creating
moderate to high confidence in river flooding from the middle of
the week into next weekend. This is compounded by the forecast
for several inches of rain expected to fall in the headwaters of
our rivers.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 10 PM EST this evening for GAZ040-063>065-
     077.
SC...Wind Advisory until 10 PM EST this evening for SCZ016-018-
     020>022-025>031-035-037-038-041-115-116-135>137.
     Flood Watch until 10 PM EST this evening for SCZ016-115-116.

&&
Hazardous weather outlook, Jan 9, 3:07 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
307 PM EST Tue Jan 9 2024

GAZ040-063>065-SCZ018-102015-
Lincoln-McDuffie-Columbia-Richmond-McCormick-
307 PM EST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A very strong and impactful low pressure system will march across
the eastern US this afternoon through tonight. Across the Midlands
of SC and CSRA of GA winds will continue to be very strong with
gusts around 45 mph. Strong to severe thunderstorms with damaging
winds and isolated tornadoes will also be possible through this
evening. Heavy rainfall is also expected which could lead to river
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated winds continue into Wednesday morning, a Lake Wind Advisory
may be needed.

Another storm system may bring strong winds and possibly severe
weather to the area Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GAZ077-SCZ020>022-025>031-035-037-038-041-135>137-102015-
Burke-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg-
307 PM EST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

A very strong and impactful low pressure system will march across
the eastern US this afternoon through tonight. Across the Midlands
of SC and CSRA of GA winds will continue to be very strong with
gusts around 45 mph. Strong to severe thunderstorms with damaging
winds and isolated tornadoes will also be possible late through this
evening. Heavy rainfall is also expected which could lead to river
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated winds continue into Wednesday morning, a Lake Wind Advisory
may be needed.

Another storm system may bring strong winds and possibly severe
weather to the area Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ016-115-116-102015-
Chesterfield-Northern Lancaster-Southern Lancaster-
307 PM EST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT UNTIL 10 PM EST THIS EVENING...
...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.
   Tornado Watch.

A very strong and impactful low pressure system will march across
the eastern US this afternoon and tonight. Across the Midlands of SC
and CSRA of GA winds will continue to be very strong with gusts
around 45 mph. Strong to severe thunderstorms with damaging winds and
isolated tornadoes will also be possible through this evening. Heavy
rainfall is also expected which could lead to flash flooding and
river flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated winds continue into Wednesday morning, a Lake Wind Advisory
may be needed.

Another storm system may bring strong winds and possibly severe
weather to the area Friday into Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jan 9, 1:59 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
159 PM EST TUE JAN 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     NON-TSTM WND DMG 6 W SUMMERTON           33.61N 80.46W
01/09/2024                   CLARENDON          SC   911 CALL CENTER

            TREE IN ROADWAY ON HICKORY TOP LANDING ROAD
            AND OLD RIVER ROAD IN PINEWOOD.

0110 PM     NON-TSTM WND DMG 5 W SUMMERTON           33.59N 80.44W
01/09/2024                   CLARENDON          SC   911 CALL CENTER

            TREE BLOCKING ONE LANE AT LILLY MARTIN ROAD
            AND OLD RIVER ROAD IN SUMMERTON.

&&
Local storm report, Jan 9, 2:11 PM EST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
211 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Hail             2 N White Rock          34.17N 81.27W
01/09/2024  E0.25 inch       Richland           SC   NWS Employee

            Pea-sized hail in Portrait Hill subdivision
            near Chapin Middle School.

&&

JAQ
Local storm report, Jan 9, 2:41 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
241 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Tstm Wnd Gst     2 WSW Ballentine        34.11N 81.27W
01/09/2024  M51 MPH          Richland           SC   Official NWS Obs

            The NWS station at Flotilla Island recorded
            a wind gust of 51 mph.

0225 PM     Tstm Wnd Gst     2 WSW Ballentine        34.11N 81.27W
01/09/2024  M54 MPH          Richland           SC   Mesonet

            The RCWinds mesonet recorded a 54 mph wind
            gust at Coast Guard Island Flotilla Island.

&&
Local storm report, Jan 9, 2:48 PM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
248 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     Tstm Wnd Gst     Columbia Metro Apt      33.94N 81.12W
01/09/2024  M53 MPH          Lexington          SC   Official NWS Obs

            The Columbia Metro Airport measured a wind
            gust of 53 mph.

&&

LCV
Local storm report, Jan 9, 2:57 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
257 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     Non-Tstm Wnd Dmg 4 NW Grovetown          33.50N 82.24W
01/09/2024                   Columbia           GA   Emergency Mngr

            Tree down blocking the roadway at Baker
            Place Rd and Kelarie Way.

1227 PM     Tstm Wnd Dmg     3 ESE Mistletoe SP      33.63N 82.34W
01/09/2024                   Columbia           GA   Emergency Mngr

            Tree down on Tom Bartles Rd and Ray Owens
            Rd.

1230 PM     Tstm Wnd Dmg     4 N Harlem              33.47N 82.33W
01/09/2024                   Columbia           GA   Emergency Mngr

            Tree down on Old Union Rd.

1230 PM     Tstm Wnd Dmg     2 N Harlem              33.45N 82.32W
01/09/2024                   Columbia           GA   Emergency Mngr

            Tree down on George Walton Dr.

&&
Local storm report, Jan 9, 3:16 PM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
316 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     Tstm Wnd Gst     Orangeburg Mun Apt      33.46N 80.86W
01/09/2024  U59 MPH          Orangeburg         SC   ASOS

            Measured 59 mph gust at Orangeburg Municipal
            Airport.

&&

JAQ

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:22 PM ESTRiver Flood WarningCAEFairfield, Kershaw, Lancaster12 days
Jan 9, 11:25 AM ESTSevere Thunderstorm Warning Considerable damage threatCAEEdgefield, McCormick50 min
Jan 9, 11:44 AM ESTSevere Thunderstorm Warning Considerable damage threatCAEMcCormick46 min
Jan 9, 12:04 PM ESTAreal Flood AdvisoryCAEAiken, Edgefield, McCormick, Newberry, Saluda3 hr
Jan 9, 12:14 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEEdgefield, McCormick, Newberry, Saluda61 min
Jan 9, 12:26 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Edgefield, McCormick, Saluda64 min
Jan 9, 12:39 PM ESTAreal Flood AdvisoryCAENewberry2 hr
Jan 9, 1:08 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Edgefield, Fairfield, Lexington, Newberry, Richland and 1 more52 min
Jan 9, 1:12 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEAiken, Barnwell, Lexington48 min
Jan 9, 1:17 PM ESTSevere Thunderstorm WarningCAELancaster43 min
Jan 9, 1:36 PM ESTAreal Flood AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Edgefield, Fairfield and 6 more3 hr
Jan 9, 1:55 PM ESTSevere Thunderstorm WarningCAEAiken, Chesterfield, Fairfield, Kershaw, Lancaster, Lexington and 2 more65 min
Jan 9, 1:59 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEBamberg, Barnwell, Calhoun, Orangeburg61 min
Jan 9, 2:15 PM ESTTornado WarningCAEFairfield, Lexington, Richland20 min
Jan 9, 2:22 PM ESTAreal Flood AdvisoryCAEBamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 6 more3 hr
Jan 9, 2:47 PM ESTTornado WarningCAEBamberg, Calhoun, Orangeburg28 min
Jan 9, 2:58 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEChesterfield, Lancaster32 min
Jan 9, 2:58 PM ESTSevere Thunderstorm Warning Considerable damage threatCAEBamberg, Calhoun, Clarendon, Kershaw, Lee, Lexington and 3 more47 min
Jan 9, 3:13 PM ESTTornado WarningCAECalhoun, Clarendon, Orangeburg, Sumter32 min
Jan 9, 3:44 PM ESTSevere Thunderstorm WarningCAECalhoun, Clarendon, Kershaw, Lee, Orangeburg, Sumter76 min
Jan 9, 3:58 PM ESTSevere Thunderstorm WarningCAEChesterfield, Lee62 min
Jan 9, 3:59 PM ESTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster7 min
Jan 9, 4:13 PM ESTTornado WarningCAELee, Sumter17 min
Jan 9, 4:23 PM ESTFlash Flood Warning Considerable damage threatCAELancaster112 min
Jan 9, 4:25 PM ESTFlash Flood WarningCAEChesterfield3 hr
Jan 9, 5:19 PM ESTRiver Flood WarningCAEGreenwood, Newberry, Saluda5 days
Jan 9, 5:31 PM ESTAreal Flood AdvisoryCAEBamberg, Calhoun, Chesterfield, Clarendon, Fairfield, Kershaw and 5 more119 min
Jan 9, 5:55 PM ESTRiver Flood WarningCAEEdgefield, McCormick22 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.